Alert archive / Vermont / River Flood Warnings in 2017
River Flood Warning 24, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Jun 6, 2017, 7:06 PM EDT for Windham County, Vermont. It took effect at Jun 6, 2017, 7:38 PM EDT. It was in force for 9 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2017, 7:06 PM EDT (23:06 UTC)
- In effect from
- Jun 6, 2017, 7:38 PM EDT
- Expired
- Jun 7, 2017, 4:15 AM EDT
- In force
- 9 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- Minor
County Windham County, VT
The radar
The Albany radar (KENX), 138 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Williams River near Rockingham (RKGV1). The gauge peaked at 8.11 ft at Jun 6, 2017, 9:00 PM EDT.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01153550, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
546
WGUS41 KALY 062306
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Albany NY
706 PM EDT Tue Jun 6 2017
VTC025-070815-
/O.NEW.KALY.FL.W.0024.170606T2338Z-170607T0815Z/
/RKGV1.1.ER.170606T2338Z.170607T0100Z.170607T0215Z.NO/
706 PM EDT Tue Jun 6 2017
The National Weather Service in Albany has issued a
* Flood Warning for
The Williams River At Rockingham.
* From this evening until late tonight.
* At 7 PM Tuesday the stage was...7.6 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...The river is forecast to reach flood stage by 8 PM
Tuesday and forecast to continue to rise to near 8.3 feet around
9 PM Tuesday. The river is forecast to fall below flood stage after
10 PM Tuesday.
&&
Fld Observed Forecast
8 pm 2 am 8 am 2 pm 8 pm
Location Stg Stg Day Time Tue Wed Wed Wed Wed
Southern Vermont
Rockingham 8.0 7.6 Tue 7 PM 8.2 7.1 6.6 5.8
&&
LAT...LON 4330 7268 4325 7242 4314 7245 4319 7285
$$2 follow-up statements
393
WGUS81 KALY 070226
FLSALY
Flood Statement
National Weather Service Albany NY
1026 PM EDT Tue Jun 6 2017
VTC025-070756-
/O.EXT.KALY.FL.W.0024.000000T0000Z-170607T0756Z/
/RKGV1.1.ER.170607T0046Z.170607T0115Z.170607T0156Z.NO/
1026 PM EDT Tue Jun 6 2017
The Flood Warning continues for
The Williams River At Rockingham.
* Until late tonight.
* At 10 PM Tuesday the stage was 8.1 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river is forecast to continue to fall to below flood stage
after 11 PM Tuesday.
&&
Fld Observed Forecast
2 am 8 am 2 pm 8 pm 2 am
Location Stg Stg Day Time Wed Wed Wed Wed Thu
Southern Vermont
Rockingham 8.0 8.1 Tue 10 PM 6.0 5.3
&&
LAT...LON 4330 7268 4325 7242 4314 7245 4319 7285
$$727
WGUS81 KALY 070404
FLSALY
Flood Statement
National Weather Service Albany NY
1204 AM EDT Wed Jun 7 2017
VTC025-070434-
/O.CAN.KALY.FL.W.0024.000000T0000Z-170607T0756Z/
/RKGV1.1.ER.170607T0046Z.170607T0115Z.170607T0150Z.NO/
1204 AM EDT Wed Jun 7 2017
The Flood Warning is cancelled for
The Williams River At Rockingham.
* At 12 AM Wednesday the stage was 7.6 feet.
* Flood stage is 8.0 feet.
&&
Fld Observed Forecast
2 am 8 am 2 pm 8 pm 2 am
Location Stg Stg Day Time Thu Thu Thu Thu Fri
Southern Vermont
Rockingham 8.0 7.6 Wed 12 AM 7.3 5.7 5.1 4.8 4.6
&&
LAT...LON 4330 7268 4325 7242 4314 7245 4319 7285
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Jun 6, 5:49 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 6, 5:49 PM EDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Albany NY 549 PM EDT Tue Jun 6 2017 .SYNOPSIS... An upper level low will continue to produce periods of showers tonight, which will diminish towards daybreak. High pressure will gradually build in tomorrow from the western and central Great Lakes Region with a brief stretch of a dry weather. A weak disturbance may produce some scattered showers and isolated thunderstorms mainly north and west of the Capital District on Thursday, and a coastal low pressure system will increase clouds Thursday night into Friday with another chance of showers before above normal temperatures return on the weekend. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... As of 545 pm EDT, upper low continues to spin along the ern NY/western New England border, becoming more zonally elongated. Deformation axis to the north of the eastward-moving midlevel dry punch seen on water vapor is resulting in widespread showers across the Southern Adirondacks, Lake George Saratoga region, and Southern Vermont. We did issue an Flood Advisory for Windham and eastern Bennington Counties for a few hours until 715 pm with 1-2" of rain falling in the past 6 hrs or so, and an additional quarter to half an inch possible. Mostly ponding of water on roadways and poor drainage flooding is possible as well as some small stream getting to bankfull there. Earlier, up to 0.30"/hr rates have been observed by NYS Mesonet and estimated by MRMS. Despite the saturated ground, the heavier elements have been progressive enough to avoid any flooding issues. To the south, an area of showers was located across the mid-Hudson Valley into NW CT and the Berkshires, rotating northeastward. An area of steep lapse rates is resulting in some weak elevated instability with lightning strikes observed. Slight chance of thunder was added to the forecast earlier for the Mid-Hudson Valley, Catskills, and NW CT. As the upper low continues to advance slowly eastward, the area of rainfall across the northern zones should continue into the evening. Will have to continue to monitor rainfall for potential flood headlines in case any pivoting band of enhanced rainfall rates sets up given the saturated ground. Meanwhile, showers will become relatively less widespread to the south. Showers will become less widespread everywhere tonight as the upper low and associated deformation forcing shifts east of the region. Cloud cover will be persistent due to a lack of dry air advection until late at night when some clearing may occur across the north. Some pockets of fog may occur late if any clearing develops, but do not have it in the forecast given the expected limited time for clearing. Cloud cover tonight should put a floor on the low temps with mainly 40s expected. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... As of 445 pm EDT... Tomorrow...Some relief for the forecast area in terms of a brief dry stretch, as the H500 closed upper level low opens and becomes stretched and elongated from off the eastern New England Coast and extending southwest across the the Mid Atlantic States. The upper level cold pool shifts offshore. Sfc high pressure begins to build eastward from the western and central Great Lakes Region. A few light rain showers may linger early in the morning across western New England before a gradual clearing of clouds from the north to northwest to the south to southeast by the late morning into early afternoon. Temps will still run below normal, as the clouds may linger a bit over the higher terrain, and the colder H850 temps will actually be south and west of the Capital Region with the warmer temps north and east. With north to northeast winds of 5 to 10 mph, expect highs to be in the upper 60s to lower 70s in the valleys, and upper 50s to mid 60s over the hills and mountains. Wed night...Sfc high pressure builds east from the Great Lakes Region over NY and New England with some increasing mid and upper level heights. The upper level low actually closes back off over the OH Valley and near the Piedmont Area based on the GFS/NAM/ECMWF. Overall, a tranquil night is expected with mostly clear/clear conditions with light to calm winds should allow for radiational cooling with lows in the mid 40s to lower 50s across the region. Thursday...The closed upper level low begins to lift northward in the long wave trough over the eastern CONUS with cyclogenesis occurring near eastern NC with a potent short-wave swinging around the base of the upper level trough. One piece of short- wave energy pivoting around the closed upper level low may impact the fcst area. Some isolated to scattered instability showers are possible mainly north and west of the Hudson River Valley. The GFS is the most aggressive with the showers and the associated instability with this feature. The MUCAPE on the latest GFS is in the 500-1000+ J/kg range over the southern Adirondacks/western Mohawk Valley with some negative Showalter stability values. We basically placed a slight to low chance of pm showers from the Capital District...southern VT and the eastern Catskills north and west with a slight chc of thunderstorms west of the Hudson River Valley. Thursday should not be a washout with temps trending towards normal with highs in the lower to mid 70s in the valleys, and mid 60s to lower 70s over the higher terrain. Thu night-Fri...Attention shifts to the East Coast, as a coastal low forms with the NAM being the furthest west on the envelope of track solutions with the low /985 hPa/ moving over Cape Cod by 12Z/FRI, but the Canadian GGEM/ECMWF/GFS/and the GEFS are quite a bit further east with the latest GEFS mean keeping the cyclone south and east of the 40N/70W benchmark. The NAM looks like an outlier at this point, but we will continue to monitor. Despite the offshore track clouds will increase THU night with some showers moving in associated with the upper low and the mid and upper level deformation zone. The H500 closed circulation moves east during the day and in the cyclonic flow will keep the threat of showers going on Fri with the highest pops favored over southern VT with the upslope flow. Some isolated thunderstorms are also possible with the cold pool...steep lapse rates and weak elevated instability with the upper low. Scattered showers/isolated thunderstorms begin to the diminish late in the pm, as the intense coastal low churns east to northeast towards New Brunswick. Weak ridging looks to build in the wake of the system FRI night. Lows THU night will still be on the cool side in the mid 40s to lower 50s. In the cool cyclonic flow highs will be in the 60s to lower 70s. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... We should finally break away from the persistently cool and wet pattern for the extended and enter into a pattern more fitting for summer. After a potential coastal system on Friday exits out to sea at the end of the work week, a cold front dips out of Canada and washes out over our CWA on Saturday. The leftover boundary, albeit weak, could lead to diurnally driven showers/storms, especially over the elevations including the Adirondacks, Lake George area so have chance POPS there and slight chance elsewhere. Ridging builds into the Northeast for the remainder of the weekend and early part of next week with westerly and southwesterly flow leading to increasingly warm daytime highs and mild overnight lows. A warm front associated with an amplifying low pressure system in the Great Plains looks to cross the Great Lakes region Sunday. Despite the front, most of the guidance leaves our CWA mainly dry with the Canadian as the outlier model showing QPF associated with the frontal passage expanding eastward into western NY. Left most zones dry expect for the northern portion of the CWA to be in line with the neighboring offices. After that, we should be in the warm sector for early next week as an H850 warm tongue noses into the Northeast from the Midwest. In fact, the +18C H850 isotherm expands well into New York and Western New England. Combine that with downsloping from west- southwesterly winds through the atmospheric column and most of the CWA should rise into the upper 80s to low 90s. The Hudson Valley looks to have the best chance of rising near 90F. Dew points during this period are expected to rise as well into the 60s which leaves us with apparent temperatures potentially in the low to mid 90s for the Hudson Valley. && .AVIATION /22Z TUESDAY THROUGH SUNDAY/... Showers continue across the terminal corridor with mainly MVFR conditions, although a few bursts of IFR rainfall are occurring early this afternoon. Rainfall will diminish from south to north late this afternoon into the early overnight hours. Even as rainfall diminishes, cloud cover is expected to persist into the overnight hours. Some periods of IFR cigs are possible during the overnight hours, especially after 06Z. Some IFR vsby is possible as well in light fog, especially at KGFL if any clearing can occur late tonight. Improving conditions are likely Wednesday morning as high pressure builds in, with VFR conditions expected at all sites by late morning. Winds will be out of the northeast to north at 10 kts or less throughout the TAF period. Outlook... Wednesday Night: No Operational Impact. NO SIG WX. Thursday: Low Operational Impact. Slight Chance of SHRA. Thursday Night: Moderate Operational Impact. Chance of SHRA. Friday: Moderate Operational Impact. Breezy Chance of SHRA...TSRA. Friday Night: No Operational Impact. NO SIG WX. Saturday: Moderate Operational Impact. Chance of SHRA...TSRA. Saturday Night: No Operational Impact. NO SIG WX. Sunday: No Operational Impact. NO SIG WX. && .FIRE WEATHER... Scattered to numerous showers will continue into tonight with the upper level low. High pressure will gradually build in tomorrow from the western and central Great Lakes Region with a brief stretch of a dry weather. A weak disturbance may produce some scattered showers and isolated thunderstorms mainly north and west of the Capital District on Thursday, and a coastal low pressure system will increase clouds Thursday night into Friday with another chance of showers The RH values will be near 100 percent tonight, and lower to 40 to 50 percent tonight Wednesday afternoon. They will increase to 85 to 100 percent Thursday morning. The winds will be from the north to northeast at 5 to 10 mph tonight into tomorrow, and will be light to calm Wednesday night. && .HYDROLOGY... The system impacting the forecast area has generally produced 1 to 3 inches of rainfall based on the ground truth and radar estimates. Some locally higher amounts have occurred in the Mohawk Valley and eastern Catskills. Additional rainfall tonight will be in the tenth to half inch range with the higher totals over Lake George, southern Adirondack Region and southern Vermont. This rainfall will continue to allow for some significant rises on rivers and streams, as a few main stem rivers have reached the action stage, such as the Mohawk River at Little Falls, and the Hoosick River at Williamstown, as the well as the Canajoharie Creek. The flows will crest late this afternoon, and early this evening and will continue to slowly lower. At this time, no flooding is expected based on the latest NERFC forecasts. Rain showers will taper overnight. A period of mainly dry weather is expected Wednesday into most of Thursday, which should allow for the wet soils to start to dry out and the river and streams levels to start to gradually recede. Some additional rainfall is possible Thu night into Friday based on the track of a coastal low and the upper level low. The rainfall from this system looks to be on the lighter side if the storm track remains well off the coast. A trend to warmer and drier weather with just isolated to scattered showers or thunderstorms is expected on the weekend with localized rainfall amounts generally a quarter of an inch or much less. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .EQUIPMENT... The ASOS at Glens Falls, NY continues to experience intermittent outages with hourly METARS missing. This will persist until communications are fully restored. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...Wasula NEAR TERM...Thompson/Wasula SHORT TERM...Wasula LONG TERM...Speciale AVIATION...Thompson FIRE WEATHER...Wasula HYDROLOGY...Frugis/Wasula EQUIPMENT...WFO ALY
Hazardous weather outlook, Jun 6, 4:59 PM EDT, 2 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 459 PM EDT Tue Jun 6 2017 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-071100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 459 PM EDT Tue Jun 6 2017 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, east central New York, eastern New York and southern Vermont. .DAY ONE...Tonight. Rain showers will continue into tonight. Some locally heavy downpours will be possible through early this evening, which may allow for minor flooding of urban, poor drainage and low lying areas, especially due to the recent heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 5:18 PM EDT | Areal Flood Advisory | ALY | Bennington, Windham | 117 min |
| Jun 6, 7:17 PM EDT | Areal Flood Advisory | ALY | Bennington, Windham | 3 hr |
Nearby
River Flood Warnings in Vermont, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.